Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 42, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 25, 2012, 4:51 AM EDT for Davidson County, Forsyth County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2012, 4:51 AM EDT (08:51 UTC)
- Expired
- Mar 25, 2012, 5:45 AM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Forsyth County, NC
The radar
The Roanoke radar (KFCX), 121 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
367
WUUS52 KRAH 250851
SVRRAH
NCC057-067-250945-
/O.NEW.KRAH.SV.W.0042.120325T0851Z-120325T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
451 AM EDT SUN MAR 25 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
WESTERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 545 AM EDT
* AT 449 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 16 MILES WEST OF LEXINGTON...OR 5 MILES SOUTH
OF MOCKSVILLE...MOVING NORTHEAST AT 15 MPH. GOLF BALL SIZED HAIL IS
LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ARCADIA...CLEMMONS...
MIDWAY...
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 192.
THIS IS A DANGEROUS STORM...WITH A HISTORY OF PRODUCING LARGE
AMOUNTS OF DAMAGING HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3622 8036 3588 8010 3573 8043 3574 8046
3583 8049 3584 8043 3586 8042 3585 8039
3589 8042 3589 8037 3596 8038 3599 8043
3601 8042 3606 8047 3604 8048 3605 8051
TIME...MOT...LOC 0851Z 230DEG 15KT 3583 8053
$$
VINCENT5 follow-up statements
740
WWUS52 KRAH 250907
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
507 AM EDT SUN MAR 25 2012
NCC057-067-250945-
/O.CON.KRAH.SV.W.0042.000000T0000Z-120325T0945Z/
DAVIDSON NC-FORSYTH NC-
507 AM EDT SUN MAR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM EDT
FOR WESTERN FORSYTH AND NORTHERN DAVIDSON COUNTIES...
AT 503 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 12 MILES
SOUTHWEST OF CLEMMONS...OR NEAR MOCKSVILLE...MOVING NORTHEAST AT 15
MPH. THIS STORM HAS A HISTORY OF PRODUCING LARGE AMOUNTS OF DAMAGING
GOLF BALL SIZE HAIL IN ROWAN AND IREDELL COUNTIES.
HAZARDS IN THE WARNING INCLUDE...
GOLF BALL SIZE HAIL.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...WELCOME...MIDWAY...
ARCADIA...AND CLEMMONS.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 192.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3622 8036 3588 8010 3573 8043 3574 8046
3583 8049 3584 8043 3586 8042 3585 8039
3589 8042 3589 8037 3596 8038 3599 8043
3601 8042 3606 8047 3604 8048 3605 8051
TIME...MOT...LOC 0904Z 225DEG 14KT 3587 8049
$$
VINCENT011
WWUS52 KRAH 250921
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
521 AM EDT SUN MAR 25 2012
NCC057-067-250945-
/O.CON.KRAH.SV.W.0042.000000T0000Z-120325T0945Z/
DAVIDSON NC-FORSYTH NC-
521 AM EDT SUN MAR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM EDT
FOR WESTERN FORSYTH AND NORTHWESTERN DAVIDSON COUNTIES...
AT 517 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF CLEMMONS...OR NEAR MOCKSVILLE...MOVING NORTHEAST AT 15
MPH. THIS STORM HAS A HISTORY OF PRODUCING QUARTER TO GOLFBALL SIZE
HAIL IN IREDELL...ROWAN AND DAVIE COUNTIES.
HAZARDS IN THE WARNING INCLUDE...
QUARTER TO GOLF BALL SIZE HAIL.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...LEWISVILLE...ARCADIA...
AND CLEMMONS.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 192.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3606 8047 3604 8048 3605 8051 3622 8036
3593 8014 3580 8047 3583 8049 3584 8043
3586 8042 3585 8039 3589 8042 3589 8037
3596 8038 3599 8043 3601 8042
TIME...MOT...LOC 0919Z 221DEG 14KT 3592 8046
$$
VINCENT409
WWUS52 KRAH 250932
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
532 AM EDT SUN MAR 25 2012
NCC057-067-250945-
/O.CON.KRAH.SV.W.0042.000000T0000Z-120325T0945Z/
DAVIDSON NC-FORSYTH NC-
532 AM EDT SUN MAR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM EDT
FOR WESTERN FORSYTH AND NORTH CENTRAL DAVIDSON COUNTIES...
AT 528 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF CLEMMONS...OR 6 MILES NORTHEAST OF MOCKSVILLE...MOVING
NORTHEAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...CLEMMONS AND LEWISVILLE.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 190.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL CAPABLE OF BREAKING
WINDOWS...DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3606 8047 3604 8048 3605 8051 3622 8036
3597 8020 3590 8035 3589 8037 3596 8038
3599 8043 3601 8042
TIME...MOT...LOC 0932Z 203DEG 12KT 3596 8046
$$
VINCENT216
WWUS52 KRAH 250940
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
540 AM EDT SUN MAR 25 2012
NCC057-067-250945-
/O.CON.KRAH.SV.W.0042.000000T0000Z-120325T0945Z/
DAVIDSON NC-FORSYTH NC-
540 AM EDT SUN MAR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM EDT
FOR WESTERN FORSYTH AND NORTHWESTERN DAVIDSON COUNTIES...
AT 538 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
CLEMMONS...OR 8 MILES NORTHEAST OF MOCKSVILLE...MOVING NORTH AT 15
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...CLEMMONS AND LEWISVILLE.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 192.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL CAPABLE OF BREAKING
WINDOWS...DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3606 8047 3604 8048 3605 8051 3622 8036
3600 8022 3595 8034 3593 8038 3596 8038
3599 8043 3601 8042
TIME...MOT...LOC 0940Z 197DEG 12KT 3598 8045
$$
VINCENT426
WWUS52 KRAH 250946
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
546 AM EDT SUN MAR 25 2012
NCC057-067-250955-
/O.EXP.KRAH.SV.W.0042.000000T0000Z-120325T0945Z/
DAVIDSON NC-FORSYTH NC-
546 AM EDT SUN MAR 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FORSYTH AND
NORTHWESTERN DAVIDSON COUNTIES EXPIRES AT 545 AM EDT...
THE STORM THAT PROMPTED THE WARNING HAS SIGNIFICANTLY WEAKENED IN
THE PAST 15 MINUTES...AND SEVERE WEATHER IS NO LONGER EXPECTED.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
ADDITIONAL THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND
FREQUENT CLOUD TO GROUND LIGHTNING WILL REMAIN POSSIBLE OVER WESTERN
DAVIDSON AND FORSYTH COUNTIES THROUGH 630 AM.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 192.
LAT...LON 3606 8047 3604 8048 3605 8051 3622 8036
3600 8022 3595 8034 3593 8038 3596 8038
3599 8043 3601 8042
TIME...MOT...LOC 0945Z 197DEG 13KT 3602 8045
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:45 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 25, 3:45 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 345 AM EDT SUN MAR 25 2012 .SYNOPSIS... UNSETTLED WEATHER WILL PERSIST TODAY AS A POTENT UPPER LEVEL LOW PROGRESSES EAST OVER THE CAROLINAS. MUCH DRIER CONDITIONS WILL RETURN FOR MONDAY AND TUESDAY AS UPPER LEVEL HIGH PRESSURE BUILDS IN FROM THE WEST. && .NEAR TERM /THROUGH TONIGHT/... AS OF 345 AM SUNDAY... OVERVIEW: A POTENT UPPER LEVEL LOW CENTERED OVER FAR SOUTHWEST NC AT 06Z THIS MORNING WILL TRACK EAST SOUTHEAST TO CAPE FEAR BY 00Z THIS EVENING...PROGRESSING OFFSHORE BY 12Z MONDAY MORNING. IN THE LOWER LEVELS...A WEAK/BAGGY SURFACE LOW CENTERED OVER THE CAROLINAS AT 06Z WILL TRACK EAST OF THE I-95 CORRIDOR THIS AFTERNOON BEFORE PROGRESSING OFFSHORE WITH THE UPPER LEVEL LOW LATE TONIGHT. TEMPERATURES: HIGH TEMPS TODAY WILL BE PRIMARILY BE A FUNCTION OF TWO FACTORS... CLOUD COVER AND SCATTERED CONVECTION ASSOCIATED WITH THE UPPER LEVEL LOW PROGRESSING THROUGH THE AREA. ALTHOUGH SOME UNCERTAINTY PERSISTS W/REGARD TO THE EXACT TRACK OF THE UPPER LOW...THE BULK OF MODEL GUIDANCE INDICATES THAT IT WILL GENERALLY TRACK EAST/SE FROM ASHEVILLE TO CAPE FEAR THROUGH 00Z THIS EVENING. ON THAT TRACK... THE N/NW PIEDMONT WOULD BE MOST LIKELY TO SEE BROKEN/OVERCAST MID-LEVEL CLOUD COVER PERSIST THROUGH THE MAJORITY OF THE DAY...AND THE SOUTHEAST COASTAL PLAIN WOULD BE MOST LIKELY TO SEE A PERIOD OF PARTLY TO MOSTLY SUNNY SKIES IN ASSOC/W A RELATIVELY DRIER MID-LEVEL AIRMASS ON THE SOUTHERN/EASTERN PERIPHERY OF THE UPPER LOW. AS A RESULT...EXPECT THE COOLEST READINGS IN THE N/NW PIEDMONT AND THE WARMEST IN THE SE COASTAL PLAIN. SCATTERED CONVECTION PROVIDES THE LARGEST UNCERTAINTY WITH TEMPS TODAY. GIVEN DEWPOINTS IN THE MID 50S...EVAP COOLING ASSOC/W PRECIPITATION COULD EASILY PREVENT HIGHS FROM EXCEEDING THE LOWER 60S IN AREAS WHERE CLOUD COVER/PRECIP ARE MORE PERSISTENT...HOWEVER...UNCERTAINTY IN THE TIMING AND LOCATION OF CONVECTION TODAY IS SUFFICIENT TO PRECLUDE TAKING THIS FACTOR INTO ACCOUNT. WITH THE ABOVE IN MIND...AND WITH 1000-850 MB THICKNESSES PROGGED IN THE 1355-1365 METER RANGE... EXPECT HIGHS TO RANGE FROM THE UPPER 60S IN THE NW PIEDMONT TO THE LOWER/MID 70S IN THE SE COASTAL PLAIN. WITH LINGERING MID-LEVEL CLOUD COVER ON THE BACKSIDE OF THE DEPARTING UPPER LOW THROUGH AT LEAST 06Z...LOWS TONIGHT WILL BE DRIVEN PRIMARILY BY THE ONSET OF LOW-LEVEL COLD ADVECTION AND CLEARING IN THE 06-12Z TIME FRAME FROM NW-SE. EXPECT LOWS TO RANGE FROM THE LOWER 50S NW TO MID 50S SE. PRECIPITATION: LIFT TODAY WILL BE PRESENT IN THE FORM OF DPVA ASSOCIATED WITH SMALL AMPLITUDE SHORTWAVES ROTATING AROUND THE UPPER LEVEL LOW...MID-LEVEL FRONTOGENESIS ON THE N/NW PERIPHERY OF THE H7 REFLECTION EXPECTED TO TRACK ALONG THE NC/SC BORDER...AND SHALLOW LOW-LEVEL CONVERGENCE IN VICINITY OF THE WEAK/BAGGY SURFACE LOW PROGRESSING EAST THROUGH THE AREA. W/REGARD TO THERMODYNAMICS...500-1000 J/KG OF MLCAPE IS EXPECTED THIS AFTERNOON OWING TO A RELATIVELY MOIST BOUNDARY LAYER (DEWPOINTS MID 50S) AND STEEP MID-LEVEL LAPSE RATES UNDER THE COLD POOL ALOFT (H5 TEMPS FALLING TO -21C). UNCERTAINTY PERSISTS W/REGARD TO THE EXACT TIMING AND LOCATION OF PRECIPITATION TODAY...HOWEVER... THE HIGH RESOLUTION WRF-NMM SIMULATED REF PRODUCT INDICATES THE BEST CHANCE FOR PRECIP IN CENTRAL NC THROUGH 18Z THIS AFTERNOON WILL BE IN THE FAR NORTHERN AND WESTERN PIEDMONT...CLOSER TO WHERE THE BEST DPVA AND MID-LEVEL FRONTOGENESIS SHOULD BE. FURTHER SOUTH/EAST IN THE SANDHILLS AND COASTAL PLAIN...ISOLD CONVECTION WILL BE POSSIBLE AT THE LEAST. BETWEEN 18Z THIS AFTERNOON AND 06Z TONIGHT...THE BEST CHANCE FOR PRECIP IS EXPECTED TO SHIFT FROM THE N/W PIEDMONT INTO THE TRIANGLE AND COASTAL PLAIN AS THE THE BEST DPVA/MID-LEVEL FRONTOGENESIS PROGRESSES EAST/ESE WITH THE UPPER LOW. WITH THE ABOVE IN MIND...AFTER 20-40% PRECIP CHANCES EARLY THIS MORNING (HIGHEST FAR WESTERN PIEDMONT) WILL INDICATE PRECIP CHANCES INCREASING TO LIKELY (60%) IN THE FAR N/NW PIEDMONT FROM 15-21Z...WITH 20-50% CHANCES ELSEWHERE (LOWEST EAST/SE COASTAL PLAIN) IN THAT TIME FRAME. WILL SHOW PRECIP CHANCES INCREASING TO HIGH CHANCE OR LOW LIKELY (50-60%) OVER THE TRIANGLE AND CENTRAL/NE COASTAL PLAIN BETWEEN 21Z THIS AFTERNOON AND 06Z TONIGHT...WITH PRECIP CHANCES DECREASING AND EVENTUALLY ENDING IN THE N/NW PIEDMONT IN THAT TIME FRAME. PRECIP CHANCES SHOULD END IN THE SANDHILLS/COASTAL PLAIN BY 09-12Z AS THE UPPER LOW PROGRESSES OFFSHORE AND HEIGHT RISES/SUBSIDENCE COMMENCE. SEVERE THREAT: DESPITE MUCAPE VALUES ANALYZED AT NO MORE THAN 100-250 J/KG PER 07Z SPC MESOANALYSIS...AN IMPRESSIVE ISOLATED SEVERE STORM WAS PRESENT WEST OF THE YADKIN RIVER OVER SOUTHERN IREDELL COUNTY AT 07Z THIS MORNING...WITH 70 DBZ ECHOES UP TO 15 KFT...50 DBZ ECHOES UP TO 25 KFT...AND ECHO TOPS IN VICINITY OF 35 KFT. THIS ISOLD CELL IS APPARENTLY BEING AIDED BY STRONG DPVA ASSOC/W A SHORTWAVE PROGRESSING FROM UPSTATE SC TO CHARLOTTE AND THE FAR WESTERN PIEDMONT ON THE EASTERN PERIPHERY OF THE UPPER LOW. INSTABILITY IN THAT REGION IS LIKELY UNDER-REPRESENTED AND ENHANCED BY STRONG LAYER-LIFTING (CONVECTIVE INSTABILITY) AND MID-LEVEL UPDRAFT ROTATION OWING TO 35-40 KT OF 0-6 KM BULK SHEAR. WITH THIS IN MIND...AN ISOLD THREAT OF SEVERE HAIL CANNOT BE RULED OUT BETWEEN ROUGHLY 08-10Z IN FORSYTH/DAVIDSON COUNTIES...CLOSE TO THE TRACK OF THE AFOREMENTIONED SHORTWAVE. BETWEEN 10-18Z...0-6KM BULK SHEAR VALUES OVER CENTRAL NC WILL DECREASE TO ~20 KT OR LESS FROM WEST-EAST AS THE HEIGHT GRADIENT WEAKENS IN VICINITY OF THE UPPER LOW...AND THE THREAT FOR ORGANIZED CONVECTION WILL END FROM WEST-EAST IN THAT TIME FRAME. ALTHOUGH BULK SHEAR VALUES WILL INCREASE TO 35-45 KT AGAIN FROM WEST-EAST BETWEEN 18-06Z IN ASSOC/W NNE/NE MID-LEVEL FLOW ON THE BACKSIDE OF THE UPPER LOW...THE BEST DPVA/THERMODYNAMICS SHOULD REMAIN ON ITS EASTERN PERIPHERY...AND DO NOT ANTICIPATE A THREAT FOR ORGANIZED CONVECTION LATER THIS AFT/EVE AT THIS TIME. DESPITE WEAKENING DEEP LAYER SHEAR AS MENTIONED ABOVE...GIVEN STEEP LOW/MID-LEVEL LAPSE RATES AND VERY COLD TEMPS ALOFT...SMALL HAIL AND GUSTY WINDS WILL CERTAINLY BE POSSIBLE WITH ANY STORMS TODAY...PARTICULARLY DURING THE AFTERNOON. -VINCENT && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 255 AM SUNDAY... THE LATEST GFS/EUROPEAN MODELS ARE FAVORED WITH THE TIMING/STRENGTH OF THE UPPER LOW THAT WILL BE MOVING AWAY FROM OUR REGION ON MONDAY. STRONG SUBSIDENCE IN THE REAR OF THE UPPER LOW WILL COMBINE WITH A DOWNSLOPE FLOW FROM THE NNW OF 10-15 MPH OFF THE BLUE RIDGE INTO THE PIEDMONT TO BRING MOSTLY SUNNY SKIES TO CENTRAL NC MONDAY. MODELS ARE IN GOOD AGREEMENT IN THE TIMING OF A SURFACE COLD FRONT THAT IS FORECAST TO PUSH SOUTH THROUGH NC MONDAY AFTERNOON. WITH STRONG DRYING EXPECTED ALONG AND BEHIND THE FRONT... DEW POINTS ARE FORECAST TO DROP OFF INTO THE 30S BY MID TO LATE AFTERNOON. HIGHS ARE EXPECTED TO REACH 75 TO 80 WITH THE WARMEST READINGS EXPECTED ACROSS THE SANDHILLS. WITH HIGH CONFIDENCE... THE FORECAST FOR MONDAY NIGHT AND TUESDAY IS FOR BREEZY AND MUCH COOLER CONDITIONS WITH MOSTLY CLEAR SKIES MONDAY EVENING... WITH WINDS EXPECTED TO DIE OFF BY LATE EVENING. A STRONG HIGH PRESSURE WILL BUILD SOUTH FROM THE EASTERN GREAT LAKES DEEP INTO GA BY TUESDAY. ANOTHER ISSUE MAY BE A POTENTIAL FROST ADVISORY ACROSS THE NORTH MONDAY NIGHT AS TEMPERATURES CRASH AFTER THE WINDS DIE OFF. LOWS OF 35-40 EXPECTED NORTH... WITH AROUND 40 IN THE SE. THE MAIN THREAT WILL BE SCATTERED FROST IN LOW LYING AND NON-URBAN AREAS OF THE PIEDMONT BETWEEN 400 AM AND SUNRISE. HIGHS TUESDAY WILL BE MOSTLY IN THE 60S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 300 AM SUNDAY... A SPRING TEMPERATURE SEE-SAW IS EXPECTED WEDNESDAY THROUGH LATE WEEK. A RAPID WARM-UP WEDNESDAY WILL BRING HIGHS BACK INTO THE MID 70S TO AROUND 80. THIS WARMTH WILL PEAK THURSDAY WHEN THERE MAY BE A CHANCE OF A SHOWER OR THUNDERSTORM DEPENDING ON THE TIMING OF THE NEXT COLD FRONT. THIS WARMTH WILL BE FOLLOWED BY ANOTHER QUICK SHOT OF COOLER AIR WITH HIGHS BACK INTO THE 65-72 RANGE EXPECTED BY FRIDAY. MOST GUIDANCE SUGGESTS LOWS SHOULD STAY ABOVE THE FROST THRESHOLD DURING THE NEXT COOL SNAP FRIDAY MORNING (MOSTLY 38+ DEGREES). && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... AS OF 215 AM SUNDAY... 24-HR TAF PERIOD: SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST THROUGH THE TAF PERIOD AS A POTENT UPPER LEVEL LOW PROGRESSES EAST/SE THROUGH THE CAROLINAS. TRANSIENT SUB-VFR CONDITIONS CAN BE EXPECTED IN ASSOC/W ANY CONVECTION THROUGHOUT THE TAF PERIOD. ADDITIONALLY... MVFR/IFR CEILINGS AND/OR MVFR VISBYS WILL BE POSSIBLE AT ANY TAF SITE THROUGH 12Z THIS MORNING IN ASSOC/W A RESIDUAL MOIST BOUNDARY LAYER AND NOCTURNAL COOLING. WINDS WILL BE LIGHT/VARIABLE THROUGH 18-21Z THIS AFTERNOON...EVENTUALLY BECOMING NORTHWEST AT 5-10 KT BY THE END OF THE TAF PERIOD AS THE UPPER LEVEL LOW AND IT'S SURFACE REFLECTION PROGRESS OFFSHORE THE CAROLINA COAST AND HIGH PRESSURE BEGINS BUILDING INTO THE AREA FROM THE NORTHWEST. LOOKING AHEAD: CLEAR SKIES/VFR CONDITIONS ASSOCIATED WITH AN UPPER LEVEL RIDGE AND SURFACE HIGH PRESSURE WILL PREVAIL OVER CENTRAL NC MONDAY/TUESDAY. MVFR/IFR CEILINGS WILL BE POSSIBLE WEDNESDAY MORNING AS HIGH PRESSURE SHIFTS OFFSHORE AND A MOIST SOUTHERLY RETURN FLOW DEVELOPS. SUB-VFR CONDITIONS WILL ALSO BE POSSIBLE WEDNESDAY NIGHT AND THURSDAY IN ASSOC/W A BACKDOOR COLD FRONT EXPECTED TO PROGRESS SLOWLY SOUTHWARD THROUGH CENTRAL NC. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...BADGETT LONG TERM...BADGETT AVIATION...VINCENT
Hazardous weather outlook, Mar 25, 2:25 AM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 225 AM EDT SUN MAR 25 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-260630- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 225 AM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST TODAY AS A POTENT UPPER LEVEL LOW PROGRESSES EAST THROUGH THE CAROLINAS. ALTHOUGH SEVERE WEATHER IS UNLIKELY...ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS...PRIMARILY DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Local storm report, Mar 24, 11:13 PM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1113 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 3 S ELM CITY 35.77N 77.86W
03/24/2012 M1.00 INCH WILSON NC AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL LASTED APPROXIMATELY 2
MINUTES
0450 PM HAIL 5 N SALEMBURG 35.09N 78.51W
03/24/2012 E1.00 INCH SAMPSON NC TRAINED SPOTTER
HAIL FELL FOR ABOUT 7 MINUTES
0520 PM HAIL 1 N MIDWAY 36.00N 80.27W
03/24/2012 E1.00 INCH DAVIDSON NC PUBLIC
HAIL FELL FOR SEVERAL MINUTES
0545 PM HAIL LEXINGTON 35.81N 80.26W
03/24/2012 E1.00 INCH DAVIDSON NC PUBLIC
1 INCH HAIL IN LEXINGTON
0600 PM HAIL 2 WSW PIEDMONT TRIAD AI 36.09N 79.98W
03/24/2012 M1.00 INCH GUILFORD NC AMATEUR RADIO
0620 PM HAIL 2 WNW ARCHDALE 35.92N 80.00W
03/24/2012 M0.88 INCH GUILFORD NC AMATEUR RADIO
0620 PM TSTM WND DMG LOCUST 35.26N 80.43W
03/24/2012 STANLY NC 911 CALL CENTER
TWO TREES DOWN IN LOCUST
0622 PM HAIL SUMMERFIELD 36.20N 79.89W
03/24/2012 E0.88 INCH GUILFORD NC TRAINED SPOTTER
NICKEL SIZED HAIL IN SUMMERFIELD
0622 PM TSTM WND DMG 2 WSW LAKE TOWNSEND 36.15N 79.81W
03/24/2012 GUILFORD NC TRAINED SPOTTER
TREE DOWN AT BASS CHAPEL ROAD AND NETFIELD ROAD... TIME
ESTIMATED BY RADAR
0640 PM HAIL 4 W PLEASANT GARDEN 35.97N 79.84W
03/24/2012 E1.00 INCH GUILFORD NC TRAINED SPOTTER
QUARTER SIZED HAIL AT OLD RANDLEMAN ROAD AND HIGHWAY
220
0645 PM HAIL 2 NNE PARKWOOD 35.91N 78.89W
03/24/2012 E0.25 INCH DURHAM NC AMATEUR RADIO
0655 PM TSTM WND GST STANLY COUNTY APT 35.42N 80.15W
03/24/2012 M54 MPH STANLY NC AWOS
0710 PM TSTM WND DMG 1 N ANSONVILLE 35.13N 80.11W
03/24/2012 ANSON NC 911 CALL CENTER
FIRE DEPT RESPONDED TO A TREE BLOWN DOWN ACROSS HWY 52
JUST NORTH OF ANSONVILLE
0715 PM HAIL 1 ESE HILLSBOROUGH 36.06N 79.08W
03/24/2012 M1.00 INCH ORANGE NC 911 CALL CENTER
911 CENTER REPORTS QUARTER SIZE HAIL IN HILLSBOROUGH ON
MEADOWLANDS DRIVE AND ROUTE 70A
0718 PM HAIL 2 SE HILLSBOROUGH 36.05N 79.08W
03/24/2012 M1.00 INCH ORANGE NC COCORAHS
COCORAHS REPORT OF HAIL UP TO THE SIZE OF QUARTERS.
HAIL COVERING THE GROUND.
0720 PM HAIL HILLSBOROUGH 36.07N 79.10W
03/24/2012 E1.00 INCH ORANGE NC TRAINED SPOTTER
QUARTER SIZED HAIL IN HILLSBOROUGH
0725 PM TSTM WND DMG 6 E ULAH 35.63N 79.74W
03/24/2012 RANDOLPH NC 911 CALL CENTER
TREE ON A HOUSE AT 3465 FAIRVIEW FARM ROAD NEAR LIBERTY
0740 PM HAIL 3 E CLIMAX 35.92N 79.67W
03/24/2012 E1.00 INCH GUILFORD NC TRAINED SPOTTER
QUARTER SIZED HAIL NEAR LIBERTY ROAD AND 421
0749 PM HAIL BURLINGTON 36.08N 79.45W
03/24/2012 E1.25 INCH ALAMANCE NC PUBLIC
HALF DOLLAR SIZE HAIL IN BURLINGTON
0751 PM TSTM WND DMG 4 SSW CONCORD 36.41N 79.08W
03/24/2012 PERSON NC 911 CALL CENTER
TREE DOWN AT WAGSTAFF CARVER ROAD
0751 PM HAIL LIBERTY 35.85N 79.57W
03/24/2012 E0.88 INCH RANDOLPH NC PUBLIC
NICKEL SIZED HAIL IN LIBERTY
0754 PM HAIL 2 SW SWEPSONVILLE 36.01N 79.39W
03/24/2012 M1.00 INCH ALAMANCE NC TRAINED SPOTTER
1 INCH HAIL WAS OBSERVED FOR 30 SECONDS.
0758 PM HAIL ROXBORO 36.40N 78.98W
03/24/2012 M1.00 INCH PERSON NC TRAINED SPOTTER
QUARTER SIZE HAIL AT 720 NORTH MADISON IN ROXBORO
0801 PM HAIL GRAHAM 36.06N 79.39W
03/24/2012 E1.00 INCH ALAMANCE NC PUBLIC
ONE INCH HAIL IN GRAHAM
0814 PM HAIL 2 SSE HAW RIVER 36.07N 79.35W
03/24/2012 M1.00 INCH ALAMANCE NC TRAINED SPOTTER
QUARTER SIZE HAIL AT THE FLYING J
&&
EVENT NUMBER RAH1200115 RAH1200116 RAH1200117 RAH1200138 RAH1200118
RAH1200119 RAH1200137 RAH1200120 RAH1200126 RAH1200121 RAH1200122
RAH1200135 RAH1200139 RAH1200123 RAH1200124 RAH1200125 RAH1200128
RAH1200127 RAH1200134 RAH1200132 RAH1200136 RAH1200130 RAH1200129
RAH1200133 RAH1200131
BLAESLocal storm report, Mar 25, 12:09 AM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1209 AM EDT SUN MAR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL 3 ESE BUSHY FORK 36.29N 79.04W
03/24/2012 M0.25 INCH PERSON NC STORM CHASER
&&
EVENT NUMBER RAH1200140
BLAESLocal storm report, Mar 25, 12:17 AM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1217 AM EDT SUN MAR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL 4 SSE BUSHY FORK 36.26N 79.04W
03/24/2012 M0.75 INCH PERSON NC TRAINED SPOTTER
DIME SIZE HAIL FALLING ALONG ROUTE 157 AT
HOLEMAN-ASHLEY ROAD.4
&&
EVENT NUMBER RAH1200141
BLAESSpecial weather statement, Mar 25, 4:30 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 430 AM EDT SUN MAR 25 2012 NCZ021-038-250930- FORSYTH-DAVIDSON- INCLUDING THE CITIES OF...WINSTON-SALEM...LEXINGTON 430 AM EDT SUN MAR 25 2012 ...AN ISOLATED SEVERE THUNDERSTORM OVER NORTHERN ROWAN COUNTY MAY AFFECT FAR NORTHWEST DAVIDSON AND WESTERN FORSYTH COUNTIES BY 515 AM... AT 430 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN ISOLATED SEVERE STORM WITH A HISTORY OF PRODUCING LARGE AMOUNTS OF QUARTER TO GOLF BALL SIZE HAIL IN NORTHERN ROWAN COUNTY...MOVING NORTHEAST AT 15 MPH. IF THE STORM MAINTAINS ITS CURRENT TRACK AND INTENSITY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED FOR LOCATIONS ALONG THE YADKIN RIVER IN FAR NORTHWEST DAVIDSON COUNTY AND WESTERN FORSYTH COUNTY. VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:04 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee, Moore | 41 min |
| Mar 24, 8:08 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Lee, Orange | 52 min |
| Mar 24, 8:15 PM EDT | Areal Flood Advisory | RAH | Durham | 3 hr |
| Mar 24, 8:36 PM EDT | Special Weather Statement | RAH | Person | 24 min |
| Mar 24, 8:42 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake | 63 min |
| Mar 24, 8:50 PM EDT | Areal Flood Advisory | RAH | Person | 3 hr |
| Mar 24, 9:42 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Nash, Warren | 78 min |
| Mar 24, 10:41 PM EDT | Special Weather Statement | RAH | Cumberland | 49 min |
| Mar 25, 5:57 AM EDT | Special Weather Statement | RAH | Guilford | 48 min |
| Mar 25, 6:16 AM EDT | Special Weather Statement | RAH | Randolph | 44 min |
| Mar 25, 6:42 AM EDT | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Mar 25, 6:56 AM EDT | Special Weather Statement | RAH | Guilford | 64 min |
| Mar 25, 8:24 AM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Randolph | 51 min |
| Mar 25, 9:24 AM EDT | Special Weather Statement | RAH | Chatham | 51 min |
| Mar 25, 1:59 PM EDT | Special Weather Statement | RAH | Anson, Harnett, Hoke, Lee, Moore, Richmond and 1 more | 61 min |
| Mar 25, 2:41 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 49 min |
| Mar 25, 4:08 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 52 min |
| Mar 25, 4:20 PM EDT | Special Weather Statement | RAH | Bladen | 55 min |
| Mar 25, 4:42 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 48 min |
| Mar 25, 4:48 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 42 min |
| Mar 25, 5:37 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 53 min |
| Mar 25, 6:03 PM EDT | Special Weather Statement | RAH | Harnett, Johnston, Wayne, Wilson | 57 min |
| Mar 25, 6:09 PM EDT | Areal Flood Advisory | RAH | Sampson | 3 hr |
| Mar 25, 6:28 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 62 min |
| Mar 25, 7:04 PM EDT | Special Weather Statement | RAH | Sampson | 56 min |
| Mar 25, 7:13 PM EDT | Areal Flood Advisory | RAH | Wayne | 2 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.